MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 10MM; PROSTHESIS, KNEE, PATELLOFEMTIB, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 10MM; PROSTHESIS, KNEE, PATELLOFEMTIB, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY
Model Number 71453175
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a left tkr, legion posterior high flex xlpe sz 5-6 10mm would not lock in tibial tray.Surgeon hit the implant multiple times but still, it would not seat or lock.Procedure continued with a backup device of the same size from smith and nephew and without an injury.It is unknown if a delay occurred due to this event.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 5-6 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMTIB, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11087579
Report Number1020279-2020-07883
Device Sequence Number11591068
Product Code JWH
UDI-Device Identifier00885556487044
UDI-Public00885556487044
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71453175
Device Catalogue Number71453175
Device Lot Number19GM04645
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1